Kansas, 2007

Hail in Kansas, May 14, 2007

May 14, 2007 · NWS DDC · 2 events in 2 counties and zones

Isolated incidents of hail occurred on this day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

Isolated incidents of hail occurred on this day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 14, 2:47 PM CST, 3 hours 5 minutes earlier.

Area forecast discussion, May 14, 2:47 PM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
347 PM CDT MON MAY 14 2007

.DISCUSSION...

DAYS 1-2...

A SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT WILL PUSH ACROSS THE
CENTRAL PLAINS TONIGHT. MID TO HIGH LEVEL WINDS WERE LIGHT IN THE
WARM SECTOR SO WIDESPREAD OR HIGH END SEVERE WEATHER IS NOT
EXPECTED. ALSO THE LOW LEVEL MOISTURE WAS FAIRLY DILUTED IN THE
VERTICAL SO SFC BASED CAPES WERE ONLY MARGINAL TO MODERATE. A FEW
WIND GUSTS AS HIGH AS 60 MPH ARE POSSIBLE WITH THESE HIGH BASED
STORMS THIS EVENING IN OUR W/NW COUNTIES.

LOCALLY HEAVY RAINS ARE POSSIBLE ALONG THE FRONT TONIGHT THOUGH
AND FAIRLY HIGH POPS WERE MAINTAINED AND EVEN RAISED IN A FEW PLACES.
THE BEST CHANCE FOR HEAVY RAIN WILL BE IN OUR NORTHERN COUNTIES.
PREVIOUS TEMP FCST LOOKED ON TRACK AND ONLY MINOR TWEAKS WERE
NEEDED.

THE PRECIP SHOULD END FROM NW TO SE TUE MORNING WITH SOME CLEARING IN
THE AFTERNOON.

DAYS 3-7...

WILL KEEP MOST OF THE EXTENDED ALONE AND NOT CHANGE ANYTHING...WITH
THE EXCEPTION OF POPS FOR SUNDAY NIGHT INTO TUESDAY MORNING. BOTH
THE GFS AND ECMWF ARE ADVERTISING AN ELONGATED TROUGH COMING THROUGH
THE PLAINS AND WESTERN KANSAS ABOUT SUNDAY NIGHT...AND LASTING IN
THE AREA THROUGH TUESDAY.  THIS COULD BRING SOME WIDESPREAD
CONVECTION WITH IT.  FOR NOW...PLACED 20 POPS FOR RW-/TRW-
THEN...AND WILL HAVE TO TWEAK UP OR DOWN AS THAT TIME FRAME
APPROACHES.

ALSO...DUE TO THE ADDED POPS MENTIONED ABOVE...LOWERED MAX TEMPS A
TAD IN BOTH MONDAY AND TUESDAY PERIODS.

&&

.AVIATION...

SOUTHWEST WINDS AT 20G30KT WILL PERSIST THROUGH SUNDOWN...THEN
SETTLE TO SOUTH AT 15G23KTS.  VFR CLOUDS CAN BE EXPECTED THROUGH
ABOUT 03Z...WITH SCATTERED THUNDERSTORMS MOVING IN FROM THE
NORTHWEST...PRODUCING LOCAL CIGS AOB MVFR CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  56  71  45  71 /  60  40   0   0
GCK  56  70  46  71 /  80  20   0   0
EHA  56  71  48  71 /  50  20   0   0
LBL  56  71  48  72 /  50  30   0   0
HYS  56  70  45  72 /  80  30   0   0
P28  60  72  45  73 /  60  60   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN24/12
Hazardous weather outlook, May 14, 4:12 AM CST, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
512 AM CDT MON MAY 14 2007

KSZ030-031-045-046-064>066-074>081-084>090-151015-
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-STANTON-GRANT-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-
CLARK-COMANCHE-BARBER-
512 AM CDT MON MAY 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST AND SOUTH CENTRAL
KANSAS DURING THE OVERNIGHT HOURS. THE MAIN HAZARD FROM THESE
STORMS WILL BE SMALL HAIL...WIND GUSTS UP TO 50 MPH AND PERIODS OF
VERY HEAVY RAIN. RAINFALL AMOUNTS OVERNIGHT ARE EXPECTED TO
AVERAGE BETWEEN ONE HALF TO THREE QUARTERS OF AN INCH. A FEW
LOCATIONS NEAR INTERSTATE 70 MAY SEE IN EXCESS OF ONE INCH WHICH
MAY CAUSE SOME PONDING OF WATER ON ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ043-044-061>063-151015-
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-
512 AM CDT MON MAY 14 2007 /412 AM MDT MON MAY 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
NEAR A COLD FRONT WHICH WILL EXTEND ACROSS NORTHWEST KANSAS LATE
THIS AFTERNOON. THE MAIN HAZARD FROM THESE STORMS WILL BE LARGE
HAIL AND DAMAGING WINDS.

THUNDERSTORMS WILL THEN BECOME MORE NUMEROUS OVER THE AREA EARLY
TONIGHT AS A COLD FRONT MOVES SOUTHEAST ACROSS THE AREA. THE MAIN
HAZARD FROM THESE STORMS WILL BE HEAVY RAIN. RAINFALL AMOUNTS
OVERNIGHT ARE EXPECTED TO AVERAGE BETWEEN ONE HALF TO THREE
QUARTERS OF AN INCH. LOCAL ACCUMULATIONS IN EXCESS OF ONE INCH
WILL ALSO BE POSSIBLE WHICH MAY CAUSE SOME PONDING OF WATER ON
ROADWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

BURGERT

In the hours before

Special weather statement, May 14, 5:05 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
605 PM CDT MON MAY 14 2007

KSZ061-142345-
HAMILTON-
505 PM MDT MON MAY 14 2007

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST HAMILTON COUNTY...

AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTH OF SYRACUSE...MOVING NORTHEAST AT
5 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

LAT...LON 3820 10175 3815 10155 3825 10154 3825 10167

BIELINSKI
Special weather statement, May 14, 5:49 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
649 PM CDT MON MAY 14 2007

KSZ043-150030-
SCOTT-
649 PM CDT MON MAY 14 2007

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST SCOTT COUNTY...

AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF SCOTT STATE LAKE...MOVING
NORTHEAST AT 10 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3869 10112 3858 10111 3869 10087 3869 10097

BIELINSKI

The radar

The Goodland radar (KGLD), 92 km away, was scanning. The volume nearest the first event began at 23:51 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Scott

When
May 14, 5:52 PM CST
Where
Scott County, 10.26 mi W of Scott State Park
Measured
1 in hail
Reported by
Public
Coordinates
38.680, -101.110

Hail, Hamilton

When
May 14, 6:25 PM MST
Where
Hamilton County, 4.96 mi SSE of Mayline
Measured
0.75 in hail
Reported by
Public
Coordinates
37.900, -101.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37532, 37533.